Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 5, 2007, 3:17 AM CST for Harrison County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 3:17 AM CST (09:17 UTC)
- Expired
- Jan 5, 2007, 4:00 AM CST
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:47 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 050918
SVRLIX
MSC047-051000-
/O.NEW.KLIX.SV.W.0004.070105T0917Z-070105T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT...
BILOXI
* UNTIL 400 AM CST
* AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF PASS
CHRISTIAN...OR ABOUT 11 MILES SOUTHEAST OF BAY ST. LOUIS...AND
MOVING NORTHEAST AT 50 TO 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LONG BEACH AND 6 MILES SOUTHEAST OF PASS CHRISTIAN BY 325 AM CST
GULFPORT BY 330 AM CST
6 MILES NORTHWEST OF BILOXI AND 7 MILES SOUTHEAST OF LYMAN BY 335
AM CST
9 MILES NORTHWEST OF ST. MARTIN BY 340 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3027 8934 3018 8890 3039 8887 3068 8888
3065 8933 3036 8933
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:17 PM CST, 5 hours earlier.
Area forecast discussion, Jan 4, 10:17 PM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST THU JAN 4 2007
.UPDATE...
UPDATED GRIDS AND ZONE FORECAST FOR TORNADO WATCH NUMBER 2 WHICH
IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA UNTIL 4 AM. A
TORNADO CAUSED CASUALTIES EARLIER IN NEW IBERIA LA AND DAMAGE WAS
ALSO REPORTED FROM POSSIBLE TORNADOES NEAR NEW ROADS. RADAR
RECENTLY INDICATED ROTATION AND MESOCYCLONES WITH ISOLATED
THUNDERSTORMS NEAR AND OVER LAKE PONTCHARTRAIN...SO RESIDENTS
SHOULD BE READY TO TAKE QUICK ACTION IF A TORNADO WARNING IS
ISSUED.
THE LEADING EDGE OF THE MODERATE TO HEAVY RAIN AND THUNDERSTORMS
HAS BEEN SLOW TO ADVANCE EAST WHILE THE BACK EDGE OF THE RAIN HAS
ACCELERATED TOWARDS THE ATCHAFALAYA RIVER. IF RADAR TRENDS
CONTINUE...RAIN WILL END AROUND BATON ROUGE BY MIDNIGHT.
CONTINUING THAT TREND AND BLENDING IN MODEL DATA...MOST OF THE
SIGNIFICANT HEAVY RAIN POTENTIAL SHOULD END OVER THE NEW ORLEANS
AREA AND MS COAST BY 4 AM. HAVE SHORTENED THE VALID TIME OF THE
FLASH FLOOD WATCH TO REFLECT THESE TRENDS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR LAZ038-LAZ039-LAZ040-
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-
LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR MSZ070-MSZ071-MSZ077-
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ068-MSZ069.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
22Hazardous weather outlook, Jan 4, 9:55 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 955 PM CST THU JAN 4 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 955 PM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .HEAVY RAINFALL AND FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT UNTIL MIDNIGHT ACROSS THE BATON ROUGE AREA AND UNTIL 4 AM ACROSS THE REMAINDER OF THE AREA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. .SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .RIVER FLOODING... MANY AREA RIVERS WILL BE ON THE RISE FRIDAY AND SATURDAY. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND... BRINGING ANOTHER ROUND OF RAINFALL. THE INCREASED RUNOFF WILL CONTRIBUTE TO RIVER FLOODING PROBLEMS AS MANY AREA WATERWAYS WILL ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED AT THIS TIME. 22
In the hours before
Special weather statement, Jan 4, 10:26 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1026 PM CST THU JAN 4 2007 LAZ038>040-MSZ070-071-050515- PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON- 1026 PM CST THU JAN 4 2007 ...STRONG THUNDERSTORMS AFFECTING THE NORTHSHORE AND SECTIONS OF SOUTHWEST MISSISSIPPI... AN LINE OF STRONG THUNDERSTORMS EXTENDING ALONG INTERSTATE 55 FROM THE MCCOMB MISSISSIPPI AREA TO AROUND PONCHATOULA LOUISIANA AND THEN ACROSS NORTHERN LAKE PONTCHARTRAIN WILL MOVE QUICKLY ACROSS THE NORTHSHORE AREA OF LOUISIANA AND PIKE AND WALTHALL COUNTIES THROUGH 1115 PM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH... HEAVY DOWNPOURS OF RAIN AND OCCASIONAL LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 11:35 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1135 PM CST THU JAN 4 2007 LAZ040-MSZ077-080-050630- HANCOCK-PEARL RIVER-ST TAMMANY- 1135 PM CST THU JAN 4 2007 ...STRONG THUNDERSTORMS NEAR INTERSTATES 10 AND 59 FROM SLIDELL TO POPLARVILLE... AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM EAST OF SLIDELL NEAR PEARLINGTON... TO JUST NORTH OF POPLARVILLE...MOVING NORTHEAST AT 65 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS SAINT TAMMANY PARISH...AND PEARL RIVER AND HANCOCK COUNTIES THROUGH 1230 AM. THESE STORMS COULD ALSO PRODUCE 1 TO 2 INCHES OF RAINFALL IN LESS THAN AN HOUR. THESE HEAVY RAINS COULD RESULT IN BRIEF FLOODING OF POORLY DRAINED AREAS AND SMALL STREAMS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Local storm report, Jan 4, 11:52 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG 2 NE INDEPENDENCE 30.66N 90.48W
01/04/2007 TANGIPAHOA LA LAW ENFORCEMENT
TREE DOWN ON EAST COOPER ROAD.
1059 PM TSTM WND DMG 2 NE HAMMOND 30.53N 90.44W
01/04/2007 TANGIPAHOA LA LAW ENFORCEMENT
TREE DOWN ON ROAD.
&&
22Special weather statement, Jan 5, 12:09 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1209 AM CST FRI JAN 5 2007 MSZ077-080>082-050730- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 1209 AM CST FRI JAN 5 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF POPLARVILLE TO BAY ST. LOUIS WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS COASTAL MISSISSIPPI THROUGH 130 AM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND OCCASIONAL LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.
Local storm report, Jan 5, 12:48 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG 7 NW GULFPORT 30.46N 89.15W
01/05/2007 HARRISON MS LAW ENFORCEMENT
A TRAILER AND PROPANE TANK WERE FLIPPED OVER. POSSIBLE
TORNADO.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:39 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 36 min |
| Jan 5, 12:39 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 36 min |
| Jan 5, 3:41 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.